Open Access
Translator Disclaimer
2011 Amicable Pairs and Aliquot Cycles for Elliptic Curves
Joseph H. Silverman, Katherine E. Stange
Experiment. Math. 20(3): 329-357 (2011).


An amicable pair for an elliptic curve $E/\mathbb{Q}$ is a pair of primes $(p, q)$ of good reduction for $E \sharp\tilde{E}_p(\mathbb{F}_p) = q$ and $\sharp\tilde{E}_q(\mathbb{F}q) = p$. In this paper we study elliptic amicable pairs and analogously defined longer elliptic aliquot cycles. We show that there exist elliptic curves with arbitrarily long aliquot cycles, but that CM elliptic curves (with $j \neq 0$) have no aliquot cycles of length greater than two.We give conjectural formulas for the frequency of amicable pairs. For CM curves, the derivation of precise conjectural formulas involves a detailed analysis of the values of the Grössencharacter evaluated at primes $\mathfrak{p}$ in $\operatorname{End}(E )$ having the property that $\sharp\tilde{E}_{\mathfrak{p}}(\mathbb{F}_{\mathfrak{p}})$ is prime. This is especially intricate for the family of curves with $j = 0$.


Download Citation

Joseph H. Silverman. Katherine E. Stange. "Amicable Pairs and Aliquot Cycles for Elliptic Curves." Experiment. Math. 20 (3) 329 - 357, 2011.


Published: 2011
First available in Project Euclid: 6 October 2011

zbMATH: 1269.11056
MathSciNet: MR2836257

Primary: 11G05
Secondary: 11B99 , 11G20

Keywords: aliquot cycle , amicable pair , Elliptic curve , elliptic divisibility sequence

Rights: Copyright © 2011 A K Peters, Ltd.


Vol.20 • No. 3 • 2011
Back to Top